Alert archive / Idaho / Fire Weather Watches in 2021
Fire Weather Watch 8, NWS Missoula, MT
NWS Missoula, MT issued this fire weather watch at Sep 7, 2021, 12:16 PM MDT for Ravalli County, Montana; Clearwater County, Idaho County, Idaho. It took effect at Sep 8, 2021, 1:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 7, 2021, 12:16 PM MDT (18:16 UTC)
- In effect from
- Sep 8, 2021, 1:00 PM MDT
- Expired
- Sep 8, 2021, 3:27 AM MDT
- In force
- Issued by
- NWS Missoula, MT
Counties Clearwater County, ID, Idaho County, ID, Ravalli County, MT
The radar
The Missoula radar (KMSX), 125 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 6.3 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2611 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
805 WWUS85 KMSO 071816 RFWMSO URGENT - FIRE WEATHER MESSAGE National Weather Service Missoula MT 1216 PM MDT Tue Sep 7 2021 MTZ110-111-081830- /O.UPG.KMSO.FW.A.0007.210908T1900Z-210909T0200Z/ /O.NEW.KMSO.FW.W.0017.210908T1900Z-210909T0200Z/ Deerlodge/West Beaverhead-East Beaverhead- 1216 PM MDT Tue Sep 7 2021 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT WEDNESDAY... The Fire Weather Watch is no longer in effect. * Affected area: Fire Zone 110 (Deerlodge/West Beaverhead). Fire Zone 111 (East Beaverhead). * Impacts: The combination of gusty winds, low humidity, and high Haines will produce critical fire weather conditions on Wednesday. * Winds: West 15 to 25 mph with gusts of 25 to 35 mph. * Minimum humidities: 7 to 13 percent. * Haines Index : 6 high. && $$ IDZ103-081830- /O.NEW.KMSO.FW.A.0008.210908T1900Z-210909T0200Z/ Clearwater/Nez Perce- 1116 AM PDT Tue Sep 7 2021 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... * Affected area: Fire Zone 103 (Clearwater/Nez Perce). * Impacts: The combination of gusty winds, low humidity, and high Haines may produce critical fire weather conditions on Wednesday. * Winds: Southwest 10 to 20 mph with gusts of 25 to 30 mph. * Minimum humidities: 10 to 15 percent. * Haines Index : 6 high. && $$ MTZ109-081830- /O.NEW.KMSO.FW.A.0008.210908T1900Z-210909T0200Z/ Bitterroot- 1216 PM MDT Tue Sep 7 2021 ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... * Affected area: Fire Zone 109 (Bitterroot). * Impacts: The combination of gusty winds, low humidity, and high Haines may produce critical fire weather conditions on Wednesday. * Winds: Southwest 10 to 20 mph with gusts of 25 to 30 mph. * Minimum humidities: 10 to 15 percent. * Haines Index : 6 high. && $$
1 follow-up statement
639 WWUS85 KMSO 080927 RFWMSO URGENT - FIRE WEATHER MESSAGE National Weather Service Missoula MT 327 AM MDT Wed Sep 8 2021 IDZ103-081030- /O.CAN.KMSO.FW.A.0008.210908T1900Z-210909T0200Z/ Clearwater/Nez Perce- 227 AM PDT Wed Sep 8 2021 ...FIRE WEATHER WATCH IS CANCELLED... The National Weather Service in Missoula has cancelled the Fire Weather Watch. The extent of critical fire weather conditions will be localized to the Red River District of the Nez Perce NF this afternoon and evening; therefore, the fire weather watch has been cancelled. $$ MTZ109-090200- /O.UPG.KMSO.FW.A.0008.210908T1900Z-210909T0200Z/ /O.EXA.KMSO.FW.W.0017.210908T1900Z-210909T0200Z/ Bitterroot- 327 AM MDT Wed Sep 8 2021 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING... * Affected area: Fire Zone 109 (Bitterroot). * Impacts: The combination of gusty winds, low humidity, and high Haines will produce critical fire weather conditions on Wednesday. * Winds: Southwest 15 to 20 mph with gusts of 25 to 35 mph. * Minimum humidities: 10 to 15 percent. * Haines Index : 6 high. && $$ MTZ110-111-090200- /O.CON.KMSO.FW.W.0017.210908T1900Z-210909T0200Z/ Deerlodge/West Beaverhead-East Beaverhead- 327 AM MDT Wed Sep 8 2021 ...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING... * Affected area: Fire Zone 110 (Deerlodge/West Beaverhead). Fire Zone 111 (East Beaverhead). * Impacts: The combination of gusty winds, low humidity, and high Haines will produce critical fire weather conditions on Wednesday. * Winds: West 15 to 25 mph with gusts of 25 to 35 mph. * Minimum humidities: 7 to 13 percent. * Haines Index : 6 high. && $$
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this fire weather watch went out at Sep 7, 3:10 AM MDT, 9 hours 6 minutes earlier.
Area forecast discussion, Sep 7, 3:10 AM MDT, 9 hours 6 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
310 AM MDT Tue Sep 7 2021
.DISCUSSION...A ridge of high pressure will amplify across the
Northern Rockies this afternoon, leading to a warming and drying
trend. High temperatures will run 10 degrees above normal this
afternoon under scattered high cloud cover. Stable conditions and
the presence of southwesterly flow will lead to an increase of
wildfire smoke across the Northern Rockies through Wednesday
morning. Smoke will likely focus across central Idaho and
southwest Montana today, before spreading north into western
Montana Tuesday night into Wednesday morning.
Breezy westerly winds will develop across the Northern Rockies
Wednesday afternoon and evening. The presence of an upper level
jet streak associated with an approaching upper level trough will
create favorable conditions for breezy winds. High temperatures
Wednesday will approach record levels. Wildfire smoke will serve
as the limiting factor for how high temperatures climb. A Fire
Weather Watch has been issued for the Beaverhead-Deerlodge
National Forest in Southwest Montana Wednesday afternoon and
evening due to the combination of hot, dry, and windy conditions.
Breezy westerly winds will redevelop Thursday, particularly
across western Montana and along the Continental Divide. A Pacific
disturbance moving across eastern Washington will lead to an
increase of mid-level moisture. Elevated isolated showers and
thunderstorms will develop across central Idaho and western
Montana Wednesday evening. Given the warm and dry low levels,
little to any precipitation is expected.
Temperatures will trend cooler Friday into the weekend under a
progressive westerly flow pattern. Deterministic model guidance
suggests a weather system will track across central Idaho and
western Montana late Friday into Saturday. This system has been
trending towards a wetter solution during the last 24 hours or so.
Nonetheless, considerable uncertainty remains across the suite of
model solutions. The probability of wetting rain (>= 0.10”) is
focused along and south of the I-90 corridor, where a 30-40%
chance exists. Stay tuned! /Lukinbeal
&&
.AVIATION...High pressure will strengthen across the Northern
Rockies airspace today, with diurnally driven winds developing
this afternoon. Wildfire smoke will increase across central Idaho
and west-central and southwest Montana after 07/1800Z.
Southwesterly flow will steer wildfire smoke orientating from
California and Oregon across the Northern Rockies airspace. Smoke
will pool into valley locations Tuesday night into Wednesday
morning, with visibility impacts being possible for KMSO, KBTM,
and KSMN. /Lukinbeal
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...Fire Weather Watch from Wednesday afternoon through Wednesday
evening Deerlodge/West Beaverhead...East Beaverhead.
ID...None.
&&The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 3:51 AM MDT | Fire Weather Watch | MSO | Beaverhead, Deer Lodge, Granite, Jefferson, Madison, Powell and 1 more | 8 hr |
| Sep 7, 12:16 PM MDT | Red Flag Warning | MSO | Beaverhead, Deer Lodge, Granite, Jefferson, Madison, Powell and 2 more | 32 hr |
Nearby
Fire Weather Watches in Idaho, 2021Fire Weather Watches in Montana, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.